# SDR 2001FA0000177

- Difficulty date: July 13, 2001
- Submitted: August 8, 2001
- Operation: General aviation
- Aircraft: N3556F
- Make and model: Piper PA-31-350
- Aircraft serial: 318052066
- Engine: Lyc LTIO540*
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Gear
- Part number: LW10284
- Condition: Broken
- Location: Engine
- Part time: 883 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ONE TOOTH ON GEAR SEPARATED AND LODGED BETWEEN CRANKSHAFT GEAR AND OIL PUMP HOUSING.  THIS CAUSED THE REMAINING TEETH OF THE CRANKSHAFT GEAR TO ROUND OFF AND DISENGAGE FROM THE OTHER GEARS.  THIS ALSO CAUSED 2 IDLER GEARS AND THE OIL PUMP DRIVE GEAR TO SHEAR SEVERAL TEETH AS WELL.
